MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2019.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the patient's left eye due to patient complaint of vision not being clear, glare at night and visual disturbance.There was no patient injury but a limbal relaxation incision was performed.The explanted lens was replaced with a non-johnson and johnson iol.The patient outcome was excellent.No additional information was received.
 
Additional Manufacturer Narrative
Additional information: additional information was received.As a result, the following fields have been updated: device available for evaluation; returned to manufacturer on: 1/17/2020.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.The optic was observed cut in two pieces.This condition is typically of a removed lens.Haptics were observed positioned.Visual issue condition could not be verified.A product quality deficiency was not identified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that one other complaints unrelated to this complaint has been received for this production order number.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa(b)(4).

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9560276
Report Number2648035-2020-00024
Device Sequence Number14038650
Product Code MFK
UDI-Device Identifier05050474560703
UDI-Public(01)05050474560703(17)221011
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/11/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer02/05/2020
10/25/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date03/04/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005